MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SSF-265
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
Healthcare professional reported "defective packaging for an implant" and "the seal containing the implant inside the box would not come off and the surgeon didn¿t feel comfortable using it." da lab received the device and reported the event of "thermoform delamination." device was not implanted.
 
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: device not implanted.Device evaluation: based on the device analysis grid, the assessments of the complaint are: visual analysis of the photographs identified: tyvek or thermoform sticking: observed delamination of thermoform.No additional observations are performed.A further investigation is requested for the event of thermoform delamination.
 
Additional Manufacturer Narrative
Additional, changed, and/or corrected data: d4, h6 further investigation: the review of the documentation associated to the manufacturing process indicates that all devices with lot number 3641754 were released in accordance with abbvie¿s procedures and were no defects/problems/issues found in the documents or in the personnel training related to the reported event.Additionally, no er/ ncr(s) were identified during the investigation associated with this lot and the complaint.According to the device analysis performed in the laboratory, a delamination of the lid was observed, and this further investigation was requested to review the event.A review of the current risk documents afmea-bi family rev.5.0 and dfmea-bi pkg and lblg rev.4.0 was performed, and the event of difficult to open packaging (lid delamination) is a known event, for which current process controls and inspections are established to reduce the incidence of this defect.During the trend review of all lid delamination complaints for gel breast implants for the period of (b)(6) 2021 through (b)(6) 2023, was noted 1 outlier in (b)(6) 2023.The additional analysis performed shows all that results met the acceptance criteria and no issues, deviations or non-conformances were found which could be associated to the lid delamination event, so, no additional actions are deemed required at this time.The issue with lid delamination will continue to be monitored and corrective action taken in the future if deemed appropriate.
 
Event or Problem Description

Brand Name
INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer (Section G)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
Manufacturer Contact
terry ingram
12331-a riata trace parkway
building 3
austin, TX 78727
8479366324
MDR Report Key18098857
Report Number9617229-2023-19321
Device Sequence Number7710294
Product Code FTR
UDI-Device Identifier10888628033092
UDI-Public10888628033092
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSF-265
Device Lot Number3641754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale